This is a summary from a website I could find of the available results. Since its a criteria under study and not officially accepted that means it may or may exist. Best to describe what's going on that you are concerned about as what is described below can occur in many standard forms of bipolar. This is one site's summary of clinical studies that were inconclusive.
"Bipolar 3 doesn’t actually exist, at least not in strict medical parlance. But most people who work in the field say that there is definitely a third type of bipolar disorder. One in which you have a family history of bipolar disorder and you become hypomanic only after treatment with antidepressants for a major depressive episode. The problem is that although clinical experience demonstrates that treatment with antidepressants clearly stimulates mania in some people, the DSM-IV and other diagnostic tools all indicate that you don’t have bipolar disorder if your mania or hypomania is brought on by drugs or medications. In a study done in France, involved 48 psychiatric working in 15 different psychiatric centers with a total of nearly 500 patients with major depression. Of these patients, it turned out, nearly 40 percent had experienced one or more episodes of hypomania, and quarter of those were the result of antidepressant treatment."
Wow. I was just glancing at this question but find your answer fascinating. I was suffering with severe depression for years when a negative occurance in my life put me over the edge and I wound up at Mayo. There I was given EXTREMELY high doses of Efexor and what do you know, I was suddenly exhibiting the classic manic emotions that you hear about so much. Things have gone down hill from there and that was 8 years ago. Go figure.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.